Alert archive / Oregon / Red Flag Warnings in 2018
Red Flag Warning 29, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Sep 23, 2018, 9:49 AM PDT for 6 counties in Oregon; Siskiyou County, California. It took effect at Sep 23, 2018, 11:00 PM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2018, 9:49 AM PDT (16:49 UTC)
- In effect from
- Sep 23, 2018, 11:00 PM PDT
- Expired
- Sep 25, 2018, 11:00 AM PDT
- In force
- 36 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR
The radar
The Medford radar (KMAX), 65 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966
WWUS86 KMFR 231649
RFWMFR
URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
949 AM PDT Sun Sep 23 2018
ORZ619-620-240500-
/O.UPG.KMFR.FW.A.0020.180924T0600Z-180925T1800Z/
/O.NEW.KMFR.FW.W.0029.180924T0600Z-180925T1800Z/
Western Rogue River-Siskiyou National Forest-
Western Rogue Basin including the Illinois Valley-
949 AM PDT Sun Sep 23 2018
...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
TUESDAY FOR GUSTY EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR
FIRE WEATHER ZONES 619 AND 620...
The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect from 11 PM this evening to 11 AM PDT
Tuesday. The Fire Weather Watch is no longer in effect.
* Impacts: FOR Moderate to strong and gusty easterly winds will
combine with poor relative humidity recoveries overnight and very
low daytime relative humidities to result in very high to extreme
fire danger. Any new or existing uncontained fires could grow
rapidly.
* Affected area:
In Southwest OR...In Southwest Oregon...Portions of Fire Weather
Zones 619 and 620, primarily higher elevations above the valleys,
as well as east to west oriented drainages.
* Wind: Northeast 10 to 20 mph with gusts up to 35 mph. The
strongest winds are expected to generally occur during the
morning hours.
* Humidity: Recoveries 25 to 35 percent at higher elevations Monday
and Tuesday mornings. Minimum relative humidities of 15 to 25
percent Monday afternoon, and 8 to 15 percent Tuesday.
* Counties affected:
In Southwest OR...Coos...Curry...Jackson...Josephine.
Precautionary/preparedness actions...
Strong winds and low relative humidities will cause fires to
spread very rapidly.
&&
$$
CAZ280-ORZ618-240500-
/O.UPG.KMFR.FW.A.0021.180924T1900Z-180925T1800Z/
/O.NEW.KMFR.FW.W.0029.180924T1900Z-180925T1800Z/
Western Klamath National Forest-Southern Oregon Coast-
949 AM PDT Sun Sep 23 2018
...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO 11 AM PDT
TUESDAY FOR GUSTY EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR
FIRE WEATHER ZONES 280 AND 618...
The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect from noon Monday to 11 AM PDT
Tuesday. The Fire Weather Watch is no longer in effect.
* Impacts: FOR Moderate to strong and gusty easterly winds will
combine with poor relative humidity recoveries overnight and very
low daytime relative humidities to result in very high to extreme
fire danger. Any new or existing uncontained fires could grow
rapidly..
* Affected area:
- In western Siskiyou County in Northern California...Fire
Weather Zone 280 west of the Scott Valley. Higher elevations
will be most affected overnight into the morning hours, while
valley locations will be mostly affected during the afternoon
and evening hours.
- Portions of Curry County in Southwest Oregon...All locations
except the valleys of Fire Weather Zone 618.
* Wind: Northeast through east winds 10 to 25 mph with gusts 20 to
35 mph. The strongest winds are expected to generally occur
during the morning hours.
* Humidity: Recoveries 20 to 30 percent at higher elevations
Tuesday morning. Minimum relative humidities of 10 to 30 percent
Monday afternoon, and 5 to 25 percent Tuesday. RHs will be
highest nearer to the coast in Oregon, and lowest in the Klamath
and Salmon river valleys.
* Counties affected:
In Northern CA...Siskiyou.
In Southwest OR...Curry.
Precautionary/preparedness actions...
Strong winds and low relative humidities will cause fires to
spread very rapidly.
&&
$$
Visit us at www.weather.gov/Medford5 follow-up statements
125
WWUS86 KMFR 232140
RFWMFR
URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
240 PM PDT Sun Sep 23 2018
ORZ619-620-240945-
/O.CON.KMFR.FW.W.0029.180924T0600Z-180925T1800Z/
Western Rogue River-Siskiyou National Forest-
Western Rogue Basin including the Illinois Valley-
240 PM PDT Sun Sep 23 2018
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT TUESDAY FOR GUSTY EAST WIND WITH POOR OVERNIGHT RH
RECOVERY FOR FIRE WEATHER ZONES 619 AND 620...
* Impacts: Moderate to strong and gusty easterly winds will
combine with poor relative humidity recoveries overnight and very
low daytime relative humidities to result in very high to extreme
fire danger. Any new or existing uncontained fires could grow
rapidly.
* Affected area:
In Southwest OR...In Southwest Oregon...Portions of Fire Weather
Zones 619 and 620, primarily higher elevations above the valleys,
as well as east to west oriented drainages.
* Wind: Northeast 10 to 20 mph with gusts up to 35 mph. The
strongest winds are expected to generally occur during the
morning hours.
* Humidity: Recoveries 25 to 35 percent at higher elevations Monday
and Tuesday mornings. Minimum relative humidities of 15 to 25
percent Monday afternoon, and 8 to 15 percent Tuesday.
* Counties affected:
In Southwest OR...Coos...Curry...Jackson...Josephine.
Precautionary/preparedness actions...
Strong winds and low relative humidities will cause fires to
spread very rapidly.
$$
CAZ280-ORZ618-240945-
/O.CON.KMFR.FW.W.0029.180924T1900Z-180925T1800Z/
Western Klamath National Forest-Southern Oregon Coast-
240 PM PDT Sun Sep 23 2018
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 11 AM
PDT TUESDAY FOR GUSTY EAST WIND WITH POOR OVERNIGHT RH RECOVERY
FOR FIRE WEATHER ZONES 280 AND 618...
* Impacts: Moderate to strong and gusty easterly winds will
combine with poor relative humidity recoveries overnight and very
low daytime relative humidities to result in very high to
extreme fire danger. Any new or existing uncontained fires could
grow rapidly.
* Affected area:
- In western Siskiyou County in Northern California...Fire
Weather Zone 280 west of the Scott Valley. Higher elevations
will be most affected overnight into the morning hours, while
valley locations will be mostly affected during the afternoon
and evening hours.
- Portions of Curry County in Southwest Oregon...All locations
except the valleys of Fire Weather Zone 618.
* Wind: Northeast to east winds 10 to 25 mph with gusts 20 to 35
mph. The strongest winds are expected to generally occur during
the morning hours.
* Humidity: Recoveries 20 to 30 percent at higher elevations
Tuesday morning. Minimum relative humidities of 10 to 30 percent
Monday afternoon, and 5 to 25 percent Tuesday. RHs will be
highest nearer to the coast in Oregon, and lowest in the Klamath
and Salmon river valleys.
* Counties affected:
In Northern CA...Siskiyou.
In Southwest OR...Curry.
$$
Visit us at www.weather.gov/Medford147
WWUS86 KMFR 240958
RFWMFR
URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
258 AM PDT Mon Sep 24 2018
ORZ619-620-242300-
/O.CON.KMFR.FW.W.0029.000000T0000Z-180925T1800Z/
Western Rogue River-Siskiyou National Forest-
Western Rogue Basin including the Illinois Valley-
258 AM PDT Mon Sep 24 2018
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY FOR
GUSTY EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR FIRE WEATHER
ZONES 619 AND 620...
* Impacts: Moderate to strong and gusty easterly winds will
combine with poor relative humidity recoveries overnight and very
low daytime relative humidities to result in very high to extreme
fire danger. Any new or existing uncontained fires could grow
rapidly.
* Affected area:
In Southwest OR...In Southwest Oregon...Portions of Fire Weather
Zones 619 and 620, primarily higher elevations above the valleys,
as well as east to west oriented drainages.
* Wind: Northeast 10 to 20 mph with gusts up to 35 mph. The
strongest winds are expected to generally occur during the
morning hours.
* Humidity: Recoveries 25 to 35 percent at higher elevations this
morning and Tuesday morning. Minimum relative humidities of 15
to 25 percent this afternoon, and 8 to 15 percent Tuesday
afternoon.
* Counties affected:
In Southwest OR...Coos...Curry...Jackson...Josephine.
$$
CAZ280-ORZ618-242300-
/O.CON.KMFR.FW.W.0029.180924T1900Z-180925T1800Z/
Western Klamath National Forest-Southern Oregon Coast-
258 AM PDT Mon Sep 24 2018
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 AM PDT
TUESDAY FOR GUSTY EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR
FIRE WEATHER ZONES 280 AND 618...
* Impacts: Moderate to strong and gusty easterly winds will
combine with poor relative humidity recoveries overnight and very
low daytime relative humidities to result in very high to
extreme fire danger. Any new or existing uncontained fires could
grow rapidly.
* Affected area:
- In western Siskiyou County in Northern California...Fire
Weather Zone 280 west of the Scott Valley. Higher elevations
will be most affected overnight into the morning hours, while
valley locations will be mostly affected during the afternoon
and evening hours.
- Portions of Curry County in Southwest Oregon...All locations
except the valleys of Fire Weather Zone 618.
* Wind: Northeast to east winds 10 to 25 mph with gusts 20 to 35
mph. The strongest winds are expected to generally occur during
the morning hours.
* Humidity: Recoveries 20 to 30 percent at higher elevations
Tuesday morning. Minimum relative humidities of 10 to 30 percent
this afternoon, and 5 to 25 percent Tuesday. Relative humidities
will be highest nearer to the coast in Oregon, and lowest in the
Klamath and Salmon river valleys.
* Counties affected:
In Northern CA...Siskiyou.
In Southwest OR...Curry.
$$
Visit us at www.weather.gov/Medford432
WWUS86 KMFR 242127
RFWMFR
URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
227 PM PDT Mon Sep 24 2018
ORZ619-620-250930-
/O.CON.KMFR.FW.W.0029.000000T0000Z-180925T1800Z/
Western Rogue River-Siskiyou National Forest-
Western Rogue Basin including the Illinois Valley-
227 PM PDT Mon Sep 24 2018
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY FOR
GUSTY EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR FIRE WEATHER
ZONES 619 AND 620...
* Impacts: East winds, poor relative humidity recovery, and high
fire danger will likely contribute to a significant spread of new
and existing fires.
* Affected area:
In Southwest Oregon...Portions of Fire Weather
Zones 619 and 620, primarily higher elevations above the valleys,
as well as east to west oriented drainages.
* Wind: Northeast 10 to 20 mph with gusts up to 35 mph. The strongest
winds are expected to generally occur during the morning hours.
* Humidity: Recoveries 25 to 35 percent at higher elevations Tuesday
morning. Minimum relative humidities of 15 to 25 percent this
afternoon, and 8 to 15 percent Tuesday afternoon.
* Counties affected:
In Southwest OR...Coos...Curry...Jackson...Josephine.
$$
CAZ280-ORZ618-250930-
/O.CON.KMFR.FW.W.0029.000000T0000Z-180925T1800Z/
Western Klamath National Forest-Southern Oregon Coast-
227 PM PDT Mon Sep 24 2018
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY FOR
GUSTY EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR FIRE WEATHER
ZONES 280 AND 618...
* Impacts: East winds, poor relative humidity recovery, and high
fire danger will likely contribute to a significant spread of new
and existing fires.
* Affected area:
- In western Siskiyou County in Northern California...Fire
Weather Zone 280 west of the Scott Valley. Higher elevations
will be most affected overnight into the morning hours, while
valley locations will be mostly affected during the afternoon
and evening hours.
- Portions of Curry County in Southwest Oregon...All locations
except the valleys of Fire Weather Zone 618.
* Wind: Northeast to east winds 10 to 25 mph with gusts 20 to 35
mph. The strongest winds are expected to generally occur during
the morning hours.
* Humidity: Recoveries 20 to 30 percent at higher elevations
Tuesday morning. Minimum relative humidities of 10 to 30 percent
this afternoon, and 5 to 25 percent Tuesday. Relative humidities
will be highest nearer to the coast in Oregon, and lowest in the
Klamath and Salmon river valleys.
* Counties affected:
In Northern CA...Siskiyou.
In Southwest OR...Curry.
$$
ORZ617-621>623-250930-
/O.NEW.KMFR.FW.A.0022.180926T0700Z-180926T1700Z/
Umpqua National Forest-Siskiyou Mountains-Eastern Rogue Valley-
Southern Oregon Cascades-
227 PM PDT Mon Sep 24 2018
...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING FOR EAST WIND WITH POOR OVERNIGHT RH RECOVERY
FOR FIRE WEATHER ZONES 617...621...622 AND 623...
The National Weather Service in Medford has issued a Fire Weather
Watch...which is in effect from late Tuesday night through
Wednesday morning.
* Impacts: East winds, poor relative humidity recovery, and high
fire danger will likely contribute to a significant spread of new
and existing fires.
* Affected area:
In Southwest OR...Fire Weather Zones 617...621...622 and 623,
including the Cascades, Crater Lake National Park, the Cascade
foothills and the Siskiyous near Mt. Ashland.
* Counties affected:
In Northern CA...Siskiyou.
In South Central OR...Klamath.
In Southwest OR...Douglas...Jackson...Josephine.
In Western OR...Lane.
* Wind: East winds 10 to 20 will gusts to 30 mph possible.
* Humidity: Recoveries 15 to 25 percent.
Precautionary/preparedness actions...
A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.
&&
$$
Visit us at www.weather.gov/Medford263
WWUS86 KMFR 250546
RFWMFR
URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
1046 PM PDT Mon Sep 24 2018
ORZ623-251800-
/O.EXA.KMFR.FW.W.0029.000000T0000Z-180925T1800Z/
/O.CON.KMFR.FW.A.0022.180926T0700Z-180926T1700Z/
Southern Oregon Cascades-
1046 PM PDT Mon Sep 24 2018
...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT TUESDAY FOR EAST
WIND WITH POOR OVERNIGHT RH RECOVERY FOR PORTIONS OF FIRE WEATHER
ZONE 623...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY MORNING FOR EAST WIND WITH POOR OVERNIGHT RH
RECOVERY FOR PORTIONS OF FIRE WEATHER ZONE 623...
The National Weather Service in Medford has issued a Red Flag
Warning...which is in effect until 11 AM PDT Tuesday.
* Impacts: East winds, poor relative humidity recovery, and high
fire danger will likely contribute to a significant spread of new
and existing fires.
* Affected area:
In Southwest OR...Portions of Fire Weather Zone 623.
* Counties affected:
In South Central OR...Western Klamath.
In Southwest OR...Extreme Southern and Eastern Jackson.
* Wind: East 5 to 15 mph with gusts up to 25 mph.
* Overnight humidity: 20 to 30 percent.
* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr
Precautionary/preparedness actions...
A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen to later forecasts for a possible
upgrade to a Red Flag Warning.
Gusty winds and low relative humidities may cause any new or
existing fires to spread very rapidly.
&&
$$
ORZ619-620-251800-
/O.CON.KMFR.FW.W.0029.000000T0000Z-180925T1800Z/
Western Rogue River-Siskiyou National Forest-
Western Rogue Basin including the Illinois Valley-
1046 PM PDT Mon Sep 24 2018
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY FOR
GUSTY EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR FIRE WEATHER
ZONES 619 AND 620...
* Impacts: East winds, poor relative humidity recovery, and high
fire danger will likely contribute to a significant spread of new
and existing fires.
* Affected area:
In Southwest OR...Most of Fire Weather Zones 619 and 620 to
include portions of the Klondike Fire.
* Wind: Northeast 5 to 15 mph with gusts up to 30 mph.
* Overnight humidity: 15 to 25 percent.
* Counties affected:
In Southwest OR...Extreme Southern Coos...Curry...Western Josephine.
* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr
Precautionary/preparedness actions...
Gusty winds and low relative humidities may cause any new or
existing fires to spread very rapidly.
$$
CAZ280-ORZ618-251800-
/O.CON.KMFR.FW.W.0029.000000T0000Z-180925T1800Z/
Western Klamath National Forest-Southern Oregon Coast-
1046 PM PDT Mon Sep 24 2018
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY FOR
GUSTY EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR FIRE WEATHER
ZONES 280 AND 618...
* Impacts: East winds, poor relative humidity recovery, and high fire
danger will likely contribute to a significant spread of new and
existing fires.
* Affected area:
- In western Siskiyou County in Northern California...Fire
Weather Zone 280 west of the Scott Valley. Higher elevations
will be most affected overnight into the morning hours, while
valley locations will be mostly affected during the afternoon
and evening hours.
- Portions of Curry County in Southwest Oregon...All locations
except the valleys of Fire Weather Zone 618.
* Wind: Northeast to east winds 10 to 25 mph with gusts 20 to 35
mph. The strongest winds are expected to generally occur during
the morning hours.
* Humidity: Recoveries 20 to 30 percent at higher elevations
Tuesday morning. Minimum relative humidities of 5 to 25 percent
Tuesday. Relative humidities will be highest nearer to the coast
in Oregon, and lowest in the Klamath and Salmon river valleys.
* Counties affected:
In Northern CA...Western Siskiyou.
In Southwest OR...Curry.
* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr
Precautionary/preparedness actions...
Gusty winds and low relative humidities may cause any new or
existing fires to spread very rapidly.
$$
ORZ617-621-622-251800-
/O.CON.KMFR.FW.A.0022.180926T0700Z-180926T1700Z/
Umpqua National Forest-Siskiyou Mountains-Eastern Rogue Valley-
1046 PM PDT Mon Sep 24 2018
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY MORNING FOR EAST WIND WITH POOR OVERNIGHT RH
RECOVERY FOR FIRE WEATHER ZONES 617...621...622...
* Impacts: East winds, poor relative humidity recovery, and high
fire danger will likely contribute to a significant spread of new
and existing fires.
* Affected area:
In Southwest OR...Fire Weather Zones Eastern 617...Eastern 621
and Eastern 622.
* Counties affected:
In Northern CA...Northwestern Siskiyou. In Southwest OR...Eastern
Douglas...Eastern Jackson.
* Wind: East 5 to 10 mph with gusts up to 20 mph.
* Overnight humidity: 15 to 25 percent.
* View the hazard area in detail at
https://www.wrh.noaa.gov/map/?wfo=mfr
Precautionary/preparedness actions...
Gusty winds and low relative humidities may cause any new or
existing fires to spread very rapidly.
$$
Visit us at www.weather.gov/Medford558 WWUS86 KMFR 251801 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 1101 AM PDT Tue Sep 25 2018 ORZ623-260615- /O.EXP.KMFR.FW.W.0029.000000T0000Z-180925T1800Z/ /O.CON.KMFR.FW.A.0022.180926T0700Z-180926T1700Z/ Southern Oregon Cascades- 1101 AM PDT Tue Sep 25 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR PORTIONS OF FIRE WEATHER ZONE 623... ...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR PORTIONS OF FIRE WEATHER ZONE 623... The National Weather Service in Medford has issued a Red Flag Warning...which is in effect until 11 AM PDT Tuesday. * Impacts: East winds, poor relative humidity recovery, and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Southwest OR...Portions of Fire Weather Zone 623. * Counties affected: In South Central OR...Western Klamath. In Southwest OR...Extreme Southern and Eastern Jackson. * Wind: East 5 to 15 mph with gusts up to 25 mph tonight and Wednesday morning. * Overnight humidity: 20 to 30 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr Precautionary/preparedness actions... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ ORZ619-620-251915- /O.EXP.KMFR.FW.W.0029.000000T0000Z-180925T1800Z/ Western Rogue River-Siskiyou National Forest- Western Rogue Basin including the Illinois Valley- 1101 AM PDT Tue Sep 25 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR GUSTY EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR FIRE WEATHER ZONES 619 AND 620... Humidities will remain dry but winds will gradually lower into early this afternoon. Breezy winds will continue on the ridges today into tonight. $$ CAZ280-ORZ618-251915- /O.EXP.KMFR.FW.W.0029.000000T0000Z-180925T1800Z/ Western Klamath National Forest-Southern Oregon Coast- 1101 AM PDT Tue Sep 25 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR GUSTY EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR FIRE WEATHER ZONES 280 AND 618... Humidities will remain dry but winds will gradually lower into early this afternoon. Breezy winds will continue on the ridges today into tonight. $$ ORZ617-621-622-260615- /O.CON.KMFR.FW.A.0022.180926T0700Z-180926T1700Z/ Umpqua National Forest-Siskiyou Mountains-Eastern Rogue Valley- 1101 AM PDT Tue Sep 25 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR FIRE WEATHER ZONES 617...621...622... * Impacts: East winds, poor relative humidity recovery, and high fire danger will likely contribute to a significant spread of new and existing fires. * Affected area: In Southwest OR...Fire Weather Zones Eastern 617...Eastern 621 and extreme eastern and southeastern 622. * Counties affected: In Northern CA...Northwestern Siskiyou. In Southwest OR...Eastern Douglas...Eastern and Southeastern Jackson. * Wind: East 5 to 15 mph with gusts up to 25 mph. * Overnight humidity: 15 to 30 percent. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr Precautionary/preparedness actions... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. $$ Visit us at www.weather.gov/medford
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 23, 8:22 AM PDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 23, 8:22 AM PDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Medford OR
822 AM PDT Sun Sep 23 2018
.DISCUSSION...Current observations are in line with the front that
has passed through southern oregon and northern California
overnight. Todays highs will be a little warmer than they were
yesterday as a high pressure system builds in with the thermal
trough pattern. Overall, the forecast looks relatively on track,
and am not making any changes. -Schaaf
&&
.PREV DISCUSSION... /Issued 702 AM PDT Sun Sep 23 2018/
UPDATE...Updated the aviation and marine sections.
AVIATION...For the 23/12Z TAFs...A cold front has pushed
east of the area. But, widespread mid and upper level clouds, with
areas of terrain obscuration, will persist over the region through
around 15Z this morning, then diminish during the remainder of the
morning. There are also lingering IFR low clouds with patchy drizzle
at the coast north of Cape Blanco, which will also diminish after
15Z.
VFR conditions with mostly clear skies will develop by afternoon and
continue tonight into Monday morning. A thermal trough will develop
near the coast this afternoon, bringing gusty winds to the coast and
coastal mountains, and breezy winds in the Umpqua Basin. Over the
marine waters, expect winds gusting up to around 30 kt south of Cape
Blanco. -MM/DW
MARINE...Updated 500 AM PDT Sunday 23 September 2018...A deep
thermal trough will remain in place along the coast and produce
gusty northerly winds and steep to very steep seas into Wednesday.
Winds will increase today then reach a peak Monday and Tuesday
during the afternoon and evening hours. Gales will develop south of
Cape Blanco. Conditions will improve gradually Wednesday into Friday
with seas becoming dominated by a short period northwest swell as
winds diminish. Forecast confidence diminishes late in the week, but
a shift to southerly winds is possible. -DW
PREV DISCUSSION... /Issued 516 AM PDT Sun Sep 23 2018/
DISCUSSION...
High temperatures yesterday ended up being 5 to as much as 17
degrees cooler than they were Friday afternoon due to a cold front
moving through the forecast area. Temperature changes were least
along the coast and east side (0 to 5 degrees) and most across the
interior west side (6-17 degrees). While most areas remained dry,
there was measurable rainfall across much of Coos and Douglas
counties, with some locations picking up a tenth to a quarter of
an inch. A trace to a few hundredths fell in portions of Curry and
Josephine counties.
This morning a deep marine layer extends to the Cascades and
Siskiyous, but drying northeast winds have already begun to erode
the cloudiness south of the Umpqua Divide. While temperatures
will remain cool today through Monday morning, the air mass will
dry out substantially. This will set us up for a rapid warm-up
Monday afternoon, and then, moreso, Tuesday through Thursday,
lingering into Friday. With the very dry air mass in place, we'll
see a large difference between highs and lows- around 40 degrees
for the interior west side, and around 50 degrees on the east
side.
There is a possibility of frost in the Applegate and Illinois
Valleys Monday morning.
Both the deterministic ECMWF and GFS, as well as the GEFS suggest
that the pattern will break down late this next week into next
weekend. A trough of low pressure digging southward along the
Canadian coast and low pressure west of California are expected to
bumped the high eastward. This would set us up for some
precipitation potential for next week. -Lutz
FIRE WEATHER...Updated 430 AM PDT Sunday, 23 September 2018...
Temperatures are cool this morning and RH recoveries are good,
but easterly winds are already beginning to pick up at the
windier places in the coastal mountains. Over the next two nights
we're expecting easterly winds to increase as the atmosphere dries
out tremendously. While 925mb-850mb level winds in the models
peak Monday morning, the pressure gradients between the Cascades
and coast, per the NAM12, peak Tuesday morning. History has shown
that easterly wind events such as this one usually become drier
with time, and that wind speed changes at the key RAWS correlate
better with pressure gradient than to the model 850-925MB wind
speeds. Based on these reasons, we have expanded the Fire Weather
Watch area for the combination of wind and RH to include portions
of FWZs 618 and 280 from Monday afternoon through Tuesday morning.
These watches, as well as those that begin earlier in FWZs 619
and 620, are now in effect through 18Z Tuesday.
Watches were also considered for the Oregon Cascades and
Siskiyous. However, guidance currently suggests that winds will
come down before RHs reach critical levels Tuesday afternoon
through Thursday afternoon. For these areas, as well as much of
the rest of the forecast area, we expect minimum RHs on those
afternoons to be in the 5 to 15% range, lowest on Wednesday. With
RHs that low, it will not take much wind to push west side and
mountain locations to RFW levels. Thus, we'll need to keep an eye
on this as time moves on.
It does appear that southerly flow and the marine layer will
return to the coast as early as Thursday night as the thermal
trough gets bumped inland by troughing pushing toward us from both
the north and west. There remains a lot of uncertainty regarding
how the pattern will break down and related precipitation
opportunities.
-Lutz
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from this evening through Tuesday morning for
ORZ619-620.
Fire Weather Watch from Monday afternoon through Tuesday morning
for ORZ618.
CA...Fire Weather Watch from Monday afternoon through Tuesday morning
for CAZ280.
Pacific Coastal Waters...Small Craft Advisory until 5 AM PDT Wednesday for PZZ356-376.
Gale Warning from 2 PM this afternoon to 5 AM PDT Wednesday for
PZZ356-376.
Small Craft Advisory from 2 PM this afternoon to 5 AM PDT
Wednesday for PZZ350-370.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 4:09 AM PDT | Fire Weather Watch | MFR | Curry | 6 hr |
| Sep 23, 2:40 PM PDT | Hazardous Seas Warning | MFR | 62 hr |
Nearby
Red Flag Warnings in Oregon, 2018Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.